Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 208, NWS Bismarck, ND

August 12, 2001Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 12, 2001, 7:17 PM CDT for Divide County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2001, 7:17 PM CDT (00:17 UTC)
Expired
Aug 12, 2001, 8:20 PM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Whole counties

County Divide County, ND

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS53 KBIS 130019
SVRISN
NDC023-130120-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
717 PM CDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA

* UNTIL 820 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 1 MILE NORTHWEST OF WESTBY... MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTBY AT 720 PM CDT
  ALKABO AT 735 PM CDT
  RURAL DIVIDE COUNTY BETWEEN 735 PM AND 820 PM MDT

THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.

RV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:50 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 12, 2:50 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT SUN AUG 12 2001

HIGH PRESSURE CONTINUES TO PUSH SOUTHEAST TONIGHT WITH RETURN LIGHT
SOUTHEAST FLOW SETTING UP OVER ALL ZONES. THIS CONTINUES
MONDAY...AND WITH SUBSIDENCE AND CONVECTIVE TEMPERATURES IN THE MID
AND UPPER 80S I SEE LITTLE IF ANY CLOUD COVER UNTIL LATE DAY MONDAY
AS CONVECTIVE TEMPS ARE REACHED. SCT CU/SC LATEST OBS WILL DISSIPATE
WITH SETTING SUN. WILL WORD CLEAR TONIGHT AND SUNNY MONDAY...NO
MOSTLY ABOUT IT. FWC AND MAV NUMERICAL TEMP GUIDANCE IN EXCELLENT
AGREEMENT THROUGH MONDAY NIGHT LOWS...AND NO REASON TO STRAY FROM
THEM.

PROBLEMS BEGIN MONDAY NIGHT AND CONTINUE INTO/THROUGH THE EXTENDED.
NEXT TROFF WAS SCHEDULED TO BRING A CHANCE OF STORMS AS EARLY AS
MONDAY AFTERNOON TO THE WEST. NOW THAT IT DELAYED. RIDGE BUILDING
NOW IN MONTANA IS FORECAST TO AMPLIFY MORE THAN PREVIOUSLY
EXPECTED...DELAYING NEXT SYSTEM. NOW ETA AGREES WITH AVN ON A LATE
MONDAY NIGHT-TUESDAY EVENT. THIS HAS BEEN THE TREND ON MORE THAN
HALF THE OCCASIONS THIS YEAR...ONSET OF STORM CHANCES BEING DELAYED
A PERIOD OR TWO AS WE NEAR THE EVENT. THIS IS SOMETHING I CONSIDERED
WITH YESTERDAYS FORECAST...AND REGRET NOT DELAYING THE CHANCES IN
THE ZONES. THAT ERROR IN JUDGMENT WILL BE CORRECTED THIS ZONE SET.

CHANCES CONTINUE INTO/THROUGH WEDNESDAY IN STRONG CAA BEHIND SURFACE
FRONT...AND WITH A TRAILING PIECE OF H5 ENERGY IN MAIN H5 TROFF AS
IT PUSHES THROUGH. THE END OF THE WEEK PROBLEM IS TEMPS AS WAA GETS
GOING AGAIN. HIGHS OF 70-75 NOW LOOK MORE LIKE 75 EAST TO 85 WEST.

.BIS...NONE.

JP MARTIN

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.